Alert archive / Texas / Lake Wind Advisories in 2007
Lake Wind Advisory 21, NWS San Angelo, TX
NWS San Angelo, TX issued this lake wind advisory at Oct 21, 2007, 4:16 AM CDT for 8 counties in Texas. It took effect at Oct 21, 2007, 7:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 4:16 AM CDT (09:16 UTC)
- In effect from
- Oct 21, 2007, 7:00 AM CDT
- Expired
- Oct 21, 2007, 11:04 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 210916 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 416 AM CDT SUN OCT 21 2007 ...GUSTY WINDS EXPECTED TODAY AND TONIGHT OVER THE BIG COUNTRY... .SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH TODAY WILL TRANSITION TO STRONG NORTHERLY WINDS TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. TXZ049-054-098-099-113-114-127-128-212100- /O.NEW.KSJT.LW.Y.0021.071021T1200Z-071022T0000Z/ /O.NEW.KSJT.WI.Y.0008.071022T0000Z-071022T0600Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 416 AM CDT SUN OCT 21 2007 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT MONDAY. A SURFACE TROUGH LOCATED FROM THE TEXAS PANHANDLE NORTHEAST INTO THE CENTRAL PLAINS WILL RESULT IN AN ENHANCED PRESSURE GRADIENT ACROSS WEST CENTRAL TEXAS TODAY. THIS WILL CAUSE SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH ACROSS THE BIG COUNTRY...MAINLY DURING THE MORNING HOURS. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...AND SMALL BOATS WILL BE SUSCEPTIBLE TO CAPSIZING. BY THE EARLY EVENING HOURS TONIGHT...A STRONG COLD FRONT WILL MOVE INTO THE REGION. WINDS WILL TURN TO THE NORTH AND NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS. IN ADDITION TO THE WINDS...BLOWING DUST MAY ACCOMPANY THESE WINDS AS THE FRONT MOVES THROUGH...TEMPORARILY REDUCING VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG...ESPECIALLY WHEN COMBINED WITH THE BLOWING DUST CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREA MOTORISTS ARE URGED TO USE EXTRA CAUTION THIS EVENING. $$
1 follow-up statement
000 WWUS74 KSJT 211604 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1104 AM CDT SUN OCT 21 2007 ...GUSTY WINDS EXPECTED TODAY AND TONIGHT OVER THE BIG COUNTRY AND CONCHO VALLEY... .SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH TODAY WILL TRANSITION TO STRONG NORTHERLY WINDS TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. TXZ049-054-098-099-113-114-127-128-220015- /O.CAN.KSJT.LW.Y.0021.000000T0000Z-071022T0000Z/ /O.EXT.KSJT.WI.Y.0008.071021T1604Z-071022T0600Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 1104 AM CDT SUN OCT 21 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT MONDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE LAKE WIND ADVISORY AND UPGRADED IT TO A WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY. A SURFACE TROUGH LOCATED FROM THE TEXAS PANHANDLE NORTHEAST INTO THE CENTRAL PLAINS WILL RESULT IN AN ENHANCED PRESSURE GRADIENT ACROSS WEST CENTRAL TEXAS TODAY. THIS WILL CAUSE SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. BY THE EARLY EVENING HOURS TONIGHT...A STRONG COLD FRONT WILL MOVE INTO THE REGION. WINDS WILL TURN TO THE NORTH AND NORTHWEST WITH SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. IN ADDITION TO THE WINDS...BLOWING DUST MAY ACCOMPANY THESE WINDS AS THE FRONT MOVES THROUGH...TEMPORARILY REDUCING VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG...ESPECIALLY WHEN COMBINED WITH THE BLOWING DUST CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREA MOTORISTS ARE URGED TO USE EXTRA CAUTION. $$ TXZ064>066-071-072-220015- /O.EXB.KSJT.WI.Y.0008.071021T1604Z-071022T0600Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO 1104 AM CDT SUN OCT 21 2007 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. A SURFACE TROUGH LOCATED FROM THE TEXAS PANHANDLE NORTHEAST INTO THE CENTRAL PLAINS WILL RESULT IN AN ENHANCED PRESSURE GRADIENT ACROSS WEST CENTRAL TEXAS TODAY. THIS WILL CAUSE SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...MAINLY DURING THE EARLY AFTERNON HOURS. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. WINDS WILL DECREASE FOR A SHORT TIME AROUND SUNSET...BUT BY THE MID EVENING...A STRONG COLD FRONT WILL MOVE INTO THE REGION. WINDS WILL TURN TO THE NORTH AND NORTHWEST AND INCREASE AGAIN TO 25 TO 35 MPH WITH HIGHER GUSTS. IN ADDITION TO THE WINDS...BLOWING DUST MAY ACCOMPANY THESE WINDS AS THE FRONT MOVES THROUGH...TEMPORARILY REDUCING VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG...ESPECIALLY WHEN COMBINED WITH THE BLOWING DUST CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREA MOTORISTS ARE URGED TO USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this lake wind advisory went out at Oct 21, 4:15 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 21, 4:15 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 415 AM CDT SUN OCT 21 2007 .SHORT TERM... ONE MORE DAY OF ABOVE NORMAL TEMPERATURES AND BREEZY CONDITIONS IS IN STORE FOR WEST CENTRAL TEXAS ...BUT CHANGE IS COMING AS A STRONG STRONG UPPER LEVEL TROUGH WILL BRING A COLD FRONT INTO THE BIG COUNTRY AROUND 00Z AND INTO THE CONCHO VALLEY BY 03Z AND OUT OF THE AREA BY 12Z...HAVE GONE WITH THE FASTER NAM/WRF FROPA. BEHIND THE FRONT WILL BE MUCH COOLER TEMPERATURES AND STRONG NORTHERLY WINDS BETWEEN 20 TO 30 MPH WITH HIGHER GUSTS....SO TEMPERATURES WILL DROP QUICKLY AFTER FROPA. THE RAIN CHANCES WITH THE FRONT ARE NOT THAT IMPRESSIVE BUT THE FORCING FROM THE FRONT WILL BE ENOUGH TO GENERATE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS..WITH THE BEST CHANCE BEING ACROSS THE NORTHWEST HILL COUNTRY .LONG TERM... THE MODELS ARE NO LONGER HAVE THE UPPER LEVEL LOW BECOMING CUTOFF AND HANGING AROUND FOR A COUPLE DAYS...THE MODELS ARE NOT IN COMPLETE AGREEMENT BUT IN GENERAL THEY HAVE THE LOW PROGRESSIVELY MOVING EAST WITH AN UPPER LEVEL RIDGE THAT IS ACROSS THE SOUTHWEST EXPANDING INTO THE REGION...HOWEVER THE NORTHERLY LOW LEVEL WINDS WILL REMAIN AROUND THROUGH MIDWEEK. MONDAY NIGHT/TUESDAY MORNING...CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP OVERNIGHT PRETTY QUICKLY...WITH TEMPERATURES FALLING TO THE UPPER 30 TO LOW 40S FOR MOST OF THE AREA...FOR LOW LYING AREAS OVERNIGHT LOWS ARE EXPECTED IN THE MID 30S. TEMPERATURES WILL BEGIN TO MODERATE WEDNESDAY...SO HAVE INCREASED AFTERNOON HIGHS TO ACCOUNT FOR THE LOW NOW MOVING EAST SOONER THAN PREVIOUSLY EXPECTED. AFTER SUNDAY EVENING DRY CONDITIONS ARE EXPECTED THROUGH THE UPCOMING WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 90 48 66 40 / 10 20 10 10 SAN ANGELO 89 51 66 38 / 10 20 10 10 JUNCTION 88 56 68 36 / 0 30 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CALLAHAN- FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON. WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT MONDAY FOR CALLAHAN-FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR- THROCKMORTON. && 99/28
Hazardous weather outlook, Oct 20, 2:30 PM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT SAT OCT 20 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-211930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 230 PM CDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH THE AFTERNOON. THESE WINDS WILL MAKE AREA LAKES CHOPPY AND HAZARDOUS. STRONG CROSSWINDS ARE ALSO LIKELY ON EAST-WEST ORIENTED ROADS. WITH VERY DRY CONDITIONS AND STRONG WINDS...THE WILDFIRE DANGER IS HIGH. A RED FLAG WARNING AND WIND ADVISORY IS IN EFFECT FOR THE AFTERNOON FOR WESTERN PARTS OF WEST CENTRAL TEXAS. THE WINDS SHOULD DECREASE BY SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL BRING A SLIGHT CHANCE OF RAIN AND THUNDERSTORMS SUNDAY NIGHT AND EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:16 AM CDT | Wind Advisory | SJT | Callahan, Coke, Fisher, Haskell, Irion, Jones and 7 more | 21 hr |
Nearby
Lake Wind Advisories in Texas, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.